Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 3, 2021, 2:46 PM EDT for Buchanan County, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 2:46 PM EDT (18:46 UTC)
- Expired
- Aug 3, 2021, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
County Buchanan County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530 WWUS81 KRLX 031846 SPSRLX Special Weather Statement National Weather Service Charleston WV 246 PM EDT Tue Aug 3 2021 VAZ004-031930- Buchanan- 246 PM EDT Tue Aug 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BUCHANAN COUNTY... At 246 PM EDT, a strong thunderstorm was located near Davenport. The storm is nearly stationary. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Vansant. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to travel across flooded roads. Find alternate routes. It takes only a few inches of swiftly flowing water to carry vehicles away. Do not drive your vehicle into areas where the water covers the roadway. The water depth may be too great to allow your car to cross safely. Move to higher ground. LAT...LON 3714 8212 3719 8214 3728 8202 3718 8194 TIME...MOT...LOC 1846Z 242DEG 4KT 3718 8210 $$ 11
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:22 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 3, 2:22 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 222 PM EDT Tue Aug 3 2021 .SYNOPSIS... Scattered showers and storms return today. Isolated to scattered afternoon thunderstorms continue through the week with a warming trend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 1215 PM Tuesday... Showers and isolated thunderstorms today, as moisture streams north into the region. Much cooler weather continues as of late, with upper trough over the region. Much of the showers/storms will taper off later this evening, with some valley fog possible again. Showers and thunderstorms are expected again on Wednesday, particularly during peak heating hours. In addition, may see more activity in areas near to the Ohio River in vicinity of a weak boundary. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... As of 200 PM Tuesday... For Wednesday evening, chances will remain for maybe an isolated shower through the night. Guidance is not expecting too much either, however had to trim out some chances resulting in leaving just slight chances into the late evening time frame. Thereafter, no rain expected until Thursday afternoon for possible diurnal pop-up convection as an upper level trough will plant itself over the area through the day until finally ejecting to the northeast. This will leave fair weather for a good portion of Friday as a high pressure ridge builds in. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 200 PM Tuesday... For the rest of Friday, heights lower in anticipation of high pressure to the east backing off and by the late evening/night one cannot rule out a few isolated showers/storms to the south where a greater moisture flux will reside with southerly flow dominating. On Saturday, a fairly stout upper level trough will move toward the area. The GFS has an open wave to our southwest becoming a cut off low overhead by Sunday morning. This feature will elevate POPs and thunderstorm chances for the latter part of the weekend, especially during the afternoons and early evenings, making room for isolated to scattered thunderstorms. Wrap around flow will advect moisture in from the deep south and continue the stream of fuel for thunderstorm potential as temperatures rise into the low 90's for Sunday and Monday. The feature kicks out to the east later in the day on Monday. However, long range models have another upper wave inbound around the same time frame. This feature will start to affect the western periphery of the CWA and move east across the area through Tuesday keeping chances for showers and storms on the table. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 120 PM Tuesday... Mainly VFR conditions, although scattered showers and isolated thunderstorms through 02Z will create brief/localized MVFR/IFR conditions. After 02Z, bulk of shower/storm activity will dissipate. However, after 06-08Z, MVFR/IFR and local LIFR fog is expected. Any fog should dissipate by 13Z with a return to VFR conditions. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: More widespread fog may develop tonight than currently forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... IFR restrictions possible Thursday and Friday mornings due to valley fog. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/JZ NEAR TERM...SL SHORT TERM...JZ LONG TERM...JZ AVIATION...SL
Hazardous weather outlook, Aug 3, 3:41 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 341 AM EDT Tue Aug 3 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-040745- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 341 AM EDT Tue Aug 3 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 2:46 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Charleston WV 246 PM EDT Tue Aug 3 2021 VAZ004-031930- Buchanan- 246 PM EDT Tue Aug 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BUCHANAN COUNTY... At 246 PM EDT, a strong thunderstorm was located near Davenport. The storm is nearly stationary. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Vansant. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to travel across flooded roads. Find alternate routes. It takes only a few inches of swiftly flowing water to carry vehicles away. Do not drive your vehicle into areas where the water covers the roadway. The water depth may be too great to allow your car to cross safely. Move to higher ground. LAT...LON 3714 8212 3719 8214 3728 8202 3718 8194 TIME...MOT...LOC 1846Z 242DEG 4KT 3718 8210 11
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:48 PM EDT | Special Weather Statement | RLX | Roane | 27 min |
| Aug 3, 5:04 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt | 41 min |
| Aug 3, 5:56 PM EDT | Special Weather Statement | RLX | Ritchie | 34 min |
| Aug 3, 6:09 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie | 32 min |
| Aug 3, 7:33 PM EDT | Special Weather Statement | RLX | Putnam | 27 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.